Month: August 2015
I’ve been taking escitalopram for almost a year and it has been wonderful! My anxiety has reduced which has helped me out a lot. However there is a cost for this…I have gained weight! Before I take medication, I always read next dosage and time, the side effects. As I read escitalopram’s side effects, one of the minor side effects I came across was weight gain. As I read this, I said to myself, “Ha! Weight gain? Like that’s ever going to happen to me. I’ve neverrr had problems with medication before. For the most part my body is pretty much invincible!” Ha, boy was I wrong! I gained 40 pounds! What the hell?!?! Ugh!!!
Growing up, I’ve always been pretty athletic, but as I gained more responsibilities in my life, I’ve slowed down on my active life. Yet still, the highest I’ve ever gained was 10 pounds. But to gain a whole 40 pounds! That’s preposterous! I mean I struggled to get into my size 8 work trousers today! Ugh, they were tight and so uncomfortable! I can’t afford to get size 10 trousers right now!!!! I’ve got bills and rent to pay off first!
If you ever saw me in person, you’d be like “where’s the weight? You have a tiny frame.” Well…I guess the weight hit me more in my thighs. I’ll tell you why that’s so… it’s the medication man! Since I’ve taken my medication, I’ve kept to the same routine: my appetite has not changed and I cook more at home, than I eat outside. And as I mentioned earlier, my exercise routine throughout the years has been spotty due to accumulating responsibility. Yet, I’ve never gained that much weight. However, I think now this is a more of reason to get back to really workout again. Though I say, it’s going to be hard juggling work, school, exam, including this blog as well. Oiiiiiii….
I try to workout 3 times a week and what I’ve been trying to focus on is muscle building. I am hoping that by doing weight lifting will get rid of the accursed fat. I’ll also try my best to do some sprints also to really keep me going. Hopefully keeping in mind to fit into my work trousers again will serve as motivator as well.
Though despite the weight gain, I don’t think I would trade it for my mental health. I’ve been doing well day by day and it’s wonderful! The price I guess for wanting a better life. But it’s worth it.
The Web MD website published an article titled, “Antidepressants and Weight Gain” discussing reasons for weight gain while taking antidepressants. Regardless of the connection between weight gain and antidepressants, Colette Bouchez, author of the article, encourages readers to take part in a healthy diet and an active lifestyle. Also, no matter how slow the weight loss progress to not give up! Click on the link below for more information:
In 2014, Time magazine published an article titled, “The Latest About Antidepressants and Weight Gain.” This piece discuses which antidepressants are notorious for weight gain and which are not. Click on the link below for more information: